Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 35, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 7, 2015, 11:44 AM MST for Cochise County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 11:44 AM MST (18:44 UTC)
- Expired
- Jul 7, 2015, 12:15 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS55 KTWC 071844
SVRTWC
AZC003-071915-
/O.NEW.KTWC.SV.W.0035.150707T1844Z-150707T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1144 AM MST TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COCHISE COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 1215 PM MST
* AT 1144 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SIERRA VISTA...AND MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
SIERRA VISTA...SIERRA VISTA SOUTHEAST...NICKSVILLE...RAMSEY CANYON
PRESERVE AND HEREFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3160 11032 3160 11001 3139 11006 3139 11029
3152 11039
TIME...MOT...LOC 1844Z 277DEG 6KT 3155 11031
$$
CARLAW2 follow-up statements
760
WWUS55 KTWC 071905
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1205 PM MST TUE JUL 7 2015
AZC003-071915-
/O.CON.KTWC.SV.W.0035.000000T0000Z-150707T1915Z/
COCHISE AZ-
1205 PM MST TUE JUL 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM MST
FOR SOUTHWESTERN COCHISE COUNTY...
AT 1204 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER SIERRA VISTA...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
SIERRA VISTA AND SIERRA VISTA SOUTHEAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3160 11032 3160 11010 3145 11014 3149 11032
3153 11037
TIME...MOT...LOC 1904Z 277DEG 6KT 3155 11027
$$
CARLAW565
WWUS55 KTWC 071915
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1215 PM MST TUE JUL 7 2015
AZC003-071925-
/O.EXP.KTWC.SV.W.0035.000000T0000Z-150707T1915Z/
COCHISE AZ-
1215 PM MST TUE JUL 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3160 11032 3160 11010 3145 11014 3149 11032
3153 11037
TIME...MOT...LOC 1906Z 277DEG 6KT 3155 11027
$$
CARLAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:55 AM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 7, 8:55 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 855 AM MST TUE JUL 7 2015 .SYNOPSIS...A GRADUAL DRYING TREND WILL PREVAIL DURING THE NEXT SEVERAL DAYS. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE TO SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAINLY EAST OF TUCSON. SOME INCREASE IN SHOWER AND THUNDERSTORMS WILL THEN OCCUR THIS WEEKEND AND EARLY NEXT WEEK. HIGH TEMPERATURES WILL GENERALLY AVERAGE A FEW DEGREES BELOW NORMAL INTO THIS WEEKEND. && .DISCUSSION...VISIBLE SATELLITE IMAGERY SHOWS MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS ACROSS MOST OF THE CWA THIS MORNING. WHILE SURFACE OBSERVATIONS REVEAL RELATIVELY LITTLE CHANGE IN THE LOW-LEVEL MOISTURE FIELD FROM 24 HOURS AGO WITH DEWPOINTS GENERALLY IN THE LOWER 60S F...THE 12Z KTWC SOUNDING TELLS A DIFFERENT STORY ALOFT WITH CONTINUED DRYING ABOVE ABOUT 550 MB. AS A RESULT...THE PRECIPITABLE WATER VALUE WAS 1.47 INCHES...A DECREASE OF 0.15 INCH VERSUS 24 HOURS AGO. THE MOST RECENT 15Z SPC MESOANALYSIS NICELY SHOWS THE CONTINUED GRADUAL DRYING...MOST NOTABLE OUT WEST...WITH A NORTHWEST-SOUTHEAST ORIENTED 850 MB MOISTURE GRADIENT NOW THROUGH WESTERN MARICOPA AND CENTRAL PIMA COUNTIES. BASED ON THIS GRADIENT LOCATION AND THE PRECIPITATION COVERAGE OBSERVED YESTERDAY...FEEL SHOWERS AND STORMS SHOULD OCCUR A BIT FARTHER EAST THAN YESTERDAY...WITH THE DEMARCATION AREA AROUND CENTRAL PIMA COUNTY. THIS MATCHES UP NICELY WITH THE MORNING RUNS OF VARIOUS HI-RES MODELS SUCH AS THE 14Z HRRR...AND 06Z SUITE OF THE UNIVERSITY OF AZ WRFS. AS SUCH...HAVE ADJUSTED THE INHERITED POP GRIDS TO REFLECT ISOLATED SHOWER AND STORM COVERAGE TO REFLECT THIS LATEST THINKING. NO OTHER CHANGES TO THE GOING FORECAST AT THIS TIME. && .AVIATION...VALID THRU 08/18Z. ISOLATED TO SCATTERED -TSRA/-SHRA WILL PREVAIL MAINLY EAST OF KGXF- KOLS LINE THIS AFTERNOON AND EVENING. LOCAL MVFR CONDITIONS AND BRIEF WIND GUSTS OF 25-35 KTS MAY ACCOMPANY THE STRONGER TSRA. FEW- SCT CLOUDS THIS MORNING BECOMING SCT-BKN WITH BASES 5-9K FT AGL AFTER 08/18Z. SURFACE WIND WILL GENERALLY BE LESS THAN 10 KTS APART FROM THUNDERSTORM INFLUENCES. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM TUCSON EASTWARD...ALTHOUGH THERE IS ENOUGH LINGERING MOISTURE TO BRING A RISK FOR ISOLATED SHOWERS AND STORMS TO PARTS OF CENTRAL PIMA COUNTY TODAY. WEDNESDAY THROUGH FRIDAY...EXPECT A LOW GRADE MONSOON PATTERN WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY FROM TUCSON EASTWARD AND MAINLY DRY CONDITIONS WEST OF TUCSON. SOME INCREASE IN THUNDERSTORM ACTIVITY SHOULD OCCUR THIS WEEKEND AND EARLY NEXT WEEK. GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL OCCUR OUTSIDE OF THUNDERSTORM INFLUENCES. && .PREV DISCUSSION...THE INTRUSION OF DRIER AIR WILL LEAD TO AN OVERALL DECREASE IN THUNDERSTORM ACTIVITY THIS WEEK. STILL EXPECTING A ENOUGH MOISTURE TO SUPPORT ISOLATED THUNDERSTORMS...MAINLY IN THE MOUNTAINS. THE LATEST GFS AND ECMWF TRACK THE LOW PRESSURE SYSTEM INTO THE GREAT BASIN LATE THURSDAY. THEREAFTER...A MORE SOUTHERLY FLOW DEVELOPS OVER THE REGION WITH DEEPER MOISTURE WORKING BACK INTO ARIZONA FOR AN UPSWING IN THUNDERSTORM ACTIVITY THIS WEEKEND INTO EARLY NEXT WEEK. HIGH TEMPERATURES WILL TREND CLOSE TO NORMALS TODAY AND WEDNESDAY...FOLLOWED BY A SLIGHT COOLING THURSDAY AND FRIDAY BEFORE RETURNING TO ABOVE NORMAL READINGS THIS WEEKEND. .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON CARLAW
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:41 PM MST | Special Weather Statement | TWC | Santa Cruz | 49 min |
| Jul 7, 12:18 PM MST | Special Weather Statement | TWC | 42 min | |
| Jul 7, 12:27 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 7, 2:10 PM MST | Special Weather Statement | TWC | 35 min | |
| Jul 7, 2:52 PM MST | Areal Flood Advisory | TWC | Cochise | 113 min |
| Jul 7, 3:49 PM MST | Special Weather Statement | TWC | Graham | 41 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.